Alert archive / South Dakota / Wind Advisories in 2023

Wind Advisory 12, NWS Sioux Falls, SD

October 30, 20234 states

NWS Sioux Falls, SD issued this wind advisory at Oct 30, 2023, 2:37 PM CDT for 4 states. It took effect at Oct 30, 2023, 7:00 PM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Oct 30, 2023, 2:37 PM CDT (19:37 UTC)
In effect from
Oct 30, 2023, 7:00 PM CDT
Expired
Oct 31, 2023, 10:00 AM CDT
In force
15 hr
Issued by
NWS Sioux Falls, SD
All 45 counties

Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brookings County, SD, Brule County, SD, Charles Mix County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD, Union County, SD, Yankton County, SD

The radar

The Sioux Falls radar (KFSD), 16 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 7.6 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2023-10-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2023-10-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 173 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
888 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
173 m²/s²
0-3 km storm-relative helicity
245 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

674 
WWUS73 KFSD 301937
NPWFSD

URGENT - WEATHER MESSAGE
National Weather Service Sioux Falls SD
237 PM CDT Mon Oct 30 2023

SDZ038>040-050-052>055-057>061-063>065-068-310400-
/O.NEW.KFSD.WI.Y.0012.231031T0000Z-231031T0900Z/
Beadle-Kingsbury-Brookings-Gregory-Jerauld-Sanborn-Miner-Lake-
Brule-Aurora-Davison-Hanson-McCook-Charles Mix-Douglas-Hutchinson-
Bon Homme-
Including the cities of Huron, De Smet, Arlington, Lake Preston, 
Brookings, Gregory, Burke, Wessington Springs, Alpena, 
Woonsocket, Howard, Madison, Orland, Chamberlain, Kimball, 
Plankinton, White Lake, Stickney, Mitchell, Alexandria, Emery, 
Salem, Canistota, Bridgewater, Montrose, Wagner, Platte, 
Lake Andes, Marty, Armour, Corsica, Delmont, Parkston, Freeman, 
Menno, Tripp, Clayton, Tyndall, Scotland, Springfield, Avon, 
and Tabor
237 PM CDT Mon Oct 30 2023

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM CDT
TUESDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of central, east central, south central and 
  southeast South Dakota.

* WHEN...From 7 PM this evening to 4 AM CDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IAZ001-MNZ071-072-080-089-097-098-SDZ056-062-066-067-069-070-
310400-
/O.NEW.KFSD.WI.Y.0012.231031T0300Z-231031T1500Z/
Lyon-Lincoln-Murray-Nobles-Pipestone-Rock-Moody-Minnehaha-Turner-
Yankton-Clay-
Including the cities of Rock Rapids, George, Inwood, Larchwood, 
Tyler, Hendricks, Lake Benton, Ivanhoe, Marshall, Slayton, Fulda,
Worthington, Pipestone, Luverne, Flandreau, Sioux Falls, Parker, 
Centerville, Marion, Viborg, Irene, Hurley, Chancellor, Canton, 
Lennox, Tea, Harrisburg, Yankton, and Vermillion
237 PM CDT Mon Oct 30 2023

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT
TUESDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of northwest Iowa, southwest Minnesota and 
  east central and southeast South Dakota.

* WHEN...From 10 PM this evening to 10 AM CDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IAZ002-003-012>014-020>022-031-032-MNZ081-090-NEZ013-014-SDZ071-
310400-
/O.NEW.KFSD.WI.Y.0012.231031T0600Z-231031T1500Z/
Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Cottonwood-Jackson-Dixon-Dakota-Union-
Including the cities of Sibley, Spirit Lake, Milford, 
Arnolds Park, Sioux Center, Orange City, Rock Valley, Hawarden, 
Hull, Sheldon, Hartley, Sanborn, Spencer, Le Mars, Cherokee, 
Storm Lake, Sioux City, Ida Grove, Holstein, Battle Creek, 
Windom, Mountain Lake, Jackson, Lakefield, Wakefield, Ponca, 
Allen, South Sioux City, North Sioux City, Beresford, Elk Point, 
Alcester, and Jefferson
237 PM CDT Mon Oct 30 2023

...WIND ADVISORY IN EFFECT FROM 1 AM TO 10 AM CDT TUESDAY...

* WHAT...Northwest winds 20 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of northwest and west central Iowa, southwest 
  Minnesota, northeast Nebraska and southeast South Dakota.

* WHEN...From 1 AM to 10 AM CDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
3 follow-up statements
097 
WWUS73 KFSD 310126
NPWFSD

URGENT - WEATHER MESSAGE
National Weather Service Sioux Falls SD
826 PM CDT Mon Oct 30 2023

IAZ001-MNZ071-072-080-089-097-098-SDZ056-062-066-067-069-070-
311000-
/O.EXT.KFSD.WI.Y.0012.231031T0126Z-231031T1500Z/
Lyon-Lincoln-Murray-Nobles-Pipestone-Rock-Moody-Minnehaha-Turner-
Yankton-Clay-
Including the cities of Rock Rapids, George, Inwood, Larchwood, 
Tyler, Hendricks, Lake Benton, Ivanhoe, Marshall, Slayton, Fulda,
Worthington, Pipestone, Luverne, Flandreau, Sioux Falls, Parker, 
Centerville, Marion, Viborg, Irene, Hurley, Chancellor, Canton, 
Lennox, Tea, Harrisburg, Yankton, and Vermillion
826 PM CDT Mon Oct 30 2023

...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM CDT TUESDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 55 mph.

* WHERE...Portions of northwest Iowa, southwest Minnesota and 
  east central and southeast South Dakota.

* WHEN...Until 10 AM CDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IAZ002-003-012>014-020>022-031-032-MNZ081-090-NEZ013-014-SDZ071-
311000-
/O.EXT.KFSD.WI.Y.0012.231031T0300Z-231031T1500Z/
Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Cottonwood-Jackson-Dixon-Dakota-Union-
Including the cities of Sibley, Spirit Lake, Milford, 
Arnolds Park, Sioux Center, Orange City, Rock Valley, Hawarden, 
Hull, Sheldon, Hartley, Sanborn, Spencer, Le Mars, Cherokee, 
Storm Lake, Sioux City, Ida Grove, Holstein, Battle Creek, 
Windom, Mountain Lake, Jackson, Lakefield, Wakefield, Ponca, 
Allen, South Sioux City, North Sioux City, Beresford, Elk Point, 
Alcester, and Jefferson
826 PM CDT Mon Oct 30 2023

...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM CDT TUESDAY...

* WHAT...Northwest winds 20 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of northwest and west central Iowa, southwest 
  Minnesota, northeast Nebraska and southeast South Dakota.

* WHEN...Until 10 AM CDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

SDZ038>040-050-052>055-057>061-063>065-068-310900-
/O.CON.KFSD.WI.Y.0012.000000T0000Z-231031T0900Z/
Beadle-Kingsbury-Brookings-Gregory-Jerauld-Sanborn-Miner-Lake-
Brule-Aurora-Davison-Hanson-McCook-Charles Mix-Douglas-Hutchinson-
Bon Homme-
Including the cities of Huron, De Smet, Arlington, Lake Preston, 
Brookings, Gregory, Burke, Wessington Springs, Alpena, 
Woonsocket, Howard, Madison, Orland, Chamberlain, Kimball, 
Plankinton, White Lake, Stickney, Mitchell, Alexandria, Emery, 
Salem, Canistota, Bridgewater, Montrose, Wagner, Platte, 
Lake Andes, Marty, Armour, Corsica, Delmont, Parkston, Freeman, 
Menno, Tripp, Clayton, Tyndall, Scotland, Springfield, Avon, 
and Tabor
826 PM CDT Mon Oct 30 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT TUESDAY...

* WHAT...Northwest winds 25 to 30 mph with gusts up to 55 mph.

* WHERE...Portions of central, east central, south central and 
  southeast South Dakota.

* WHEN...Until 4 AM CDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
517 
WWUS73 KFSD 310853
NPWFSD

URGENT - WEATHER MESSAGE
National Weather Service Sioux Falls SD
353 AM CDT Tue Oct 31 2023

SDZ038>040-050-052>055-057>061-063>065-068-311000-
/O.EXP.KFSD.WI.Y.0012.000000T0000Z-231031T0900Z/
Beadle-Kingsbury-Brookings-Gregory-Jerauld-Sanborn-Miner-Lake-
Brule-Aurora-Davison-Hanson-McCook-Charles Mix-Douglas-Hutchinson-
Bon Homme-
Including the cities of Huron, De Smet, Arlington, Lake Preston, 
Brookings, Gregory, Burke, Wessington Springs, Alpena, 
Woonsocket, Howard, Madison, Orland, Chamberlain, Kimball, 
Plankinton, White Lake, Stickney, Mitchell, Alexandria, Emery, 
Salem, Canistota, Bridgewater, Montrose, Wagner, Platte, 
Lake Andes, Marty, Armour, Corsica, Delmont, Parkston, Freeman, 
Menno, Tripp, Clayton, Tyndall, Scotland, Springfield, Avon, 
and Tabor
353 AM CDT Tue Oct 31 2023

...WIND ADVISORY WILL EXPIRE AT 4 AM CDT EARLY THIS MORNING...

Winds have diminished below criteria. Therefore, the Wind Advisory
has been allowed to expire. While winds will remain gusty for a 
few more hours, they will continue to diminish through the 
afternoon until becoming nearly calm. 

$$

IAZ001-MNZ071-072-080-089-097-098-SDZ056-062-066-067-069-070-
311500-
/O.CON.KFSD.WI.Y.0012.000000T0000Z-231031T1500Z/
Lyon-Lincoln-Murray-Nobles-Pipestone-Rock-Moody-Minnehaha-Turner-
Yankton-Clay-
Including the cities of Rock Rapids, George, Inwood, Larchwood, 
Tyler, Hendricks, Lake Benton, Ivanhoe, Marshall, Slayton, Fulda,
Worthington, Pipestone, Luverne, Flandreau, Sioux Falls, Parker, 
Centerville, Marion, Viborg, Irene, Hurley, Chancellor, Canton, 
Lennox, Tea, Harrisburg, Yankton, and Vermillion
353 AM CDT Tue Oct 31 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING...

* WHAT...Northwest winds 20 to 25 mph with gusts up to 40 mph.

* WHERE...Portions of northwest Iowa, southwest Minnesota and 
  east central and southeast South Dakota.

* WHEN...Until 10 AM CDT this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IAZ002-003-012>014-020>022-031-032-MNZ081-090-NEZ013-014-SDZ071-
311500-
/O.CON.KFSD.WI.Y.0012.000000T0000Z-231031T1500Z/
Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Cottonwood-Jackson-Dixon-Dakota-Union-
Including the cities of Sibley, Spirit Lake, Milford, 
Arnolds Park, Sioux Center, Orange City, Rock Valley, Hawarden, 
Hull, Sheldon, Hartley, Sanborn, Spencer, Le Mars, Cherokee, 
Storm Lake, Sioux City, Ida Grove, Holstein, Battle Creek, 
Windom, Mountain Lake, Jackson, Lakefield, Wakefield, Ponca, 
Allen, South Sioux City, North Sioux City, Beresford, Elk Point, 
Alcester, and Jefferson
353 AM CDT Tue Oct 31 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING...

* WHAT...Northwest winds 20 to 25 mph with gusts up to 40 mph.

* WHERE...Portions of northwest and west central Iowa, southwest 
  Minnesota, northeast Nebraska and southeast South Dakota.

* WHEN...Until 10 AM CDT this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
761 
WWUS73 KFSD 311458
NPWFSD

URGENT - WEATHER MESSAGE
National Weather Service Sioux Falls SD
958 AM CDT Tue Oct 31 2023

IAZ001-MNZ071-072-080-089-097-098-SDZ056-062-066-067-069-070-
311600-
/O.EXP.KFSD.WI.Y.0012.000000T0000Z-231031T1500Z/
Lyon-Lincoln-Murray-Nobles-Pipestone-Rock-Moody-Minnehaha-Turner-
Yankton-Clay-
Including the cities of Rock Rapids, George, Inwood, Larchwood, 
Tyler, Hendricks, Lake Benton, Ivanhoe, Marshall, Slayton, Fulda,
Worthington, Pipestone, Luverne, Flandreau, Sioux Falls, Parker, 
Centerville, Marion, Viborg, Irene, Hurley, Chancellor, Canton, 
Lennox, Tea, Harrisburg, Yankton, and Vermillion
958 AM CDT Tue Oct 31 2023

...WIND ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING...

The strongest wind gusts have weakened, but northwest winds will
still gust into the 20s late this morning. Winds will continue to
weaken through the day.

$$

IAZ002-003-012>014-020>022-031-032-MNZ081-090-NEZ013-014-SDZ071-
311600-
/O.EXP.KFSD.WI.Y.0012.000000T0000Z-231031T1500Z/
Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Cottonwood-Jackson-Dixon-Dakota-Union-
Including the cities of Sibley, Spirit Lake, Milford, 
Arnolds Park, Sioux Center, Orange City, Rock Valley, Hawarden, 
Hull, Sheldon, Hartley, Sanborn, Spencer, Le Mars, Cherokee, 
Storm Lake, Sioux City, Ida Grove, Holstein, Battle Creek, 
Windom, Mountain Lake, Jackson, Lakefield, Wakefield, Ponca, 
Allen, South Sioux City, North Sioux City, Beresford, Elk Point, 
Alcester, and Jefferson
958 AM CDT Tue Oct 31 2023

...WIND ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING...

The strongest wind gusts have weakened, but northwest winds will
still gust into the 20s and 30s late this morning. Winds will 
continue to weaken through the day.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this wind advisory went out at Oct 30, 12:23 PM CDT, 2 hours 14 minutes earlier.

Area forecast discussion, Oct 30, 12:23 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
National Weather Service Sioux Falls SD
1223 PM CDT Mon Oct 30 2023

.DISCUSSION...
Issued at 305 AM CDT Mon Oct 30 2023

KEY MESSAGES:

- Wind chills Monday morning will be in the lower tens. Even colder
for Tuesday morning, in the low single digits. Be sure to dress
appropriately for cold weather Tuesday morning.

- Monday night into Tuesday morning there will be a low chance for
light snow in southwestern MN. Accumulations will be a dusting to
half an inch.

- Tuesday morning winds will be strong with gusts 40-45 mph
possible. Winds decrease after noon.

- Mostly dry with periods of breezy winds for the rest of the week.

Slightly mixier winds and lingering cloud cover, especially over
southwestern MN and northwestern IA, has limited cooling overnight.
Lows by sunrise this morning will be a touch warmer therefore, in
the upper teens and 20s. Still cold, and with the wind chill the
apparent temperatures are in the single digits to low teens where
cloud cover is thickest.

Satellite water vapor imagery shows clearly the latest wave set up
over central Canada as it is pivoting south-southeast. A few
embedded short waves will swing around the larger upper wave
through today and tomorrow. The first little wave will turn winds
westerly and increase them to 15-20 mph with gusts 25-30 mph. A
second, stronger embedded short wave moves through Monday
evening/overnight, turning winds northwest. Sustained winds will
increase to 20-25 mph with gusts of 40-45 mph possible for a brief
period as the strongest push of CAA moves through between roughly
10 pm and 4 am. BUFKIT soundings indicate winds are well aligned,
allowing the stronger winds between 900-850 mb to mix down. Felt
the NBM was a bit low on gusts this time around, and so bolstered
gusts in that time frame with the NBM 90th after collaboration
with neighbors. Winds will be borderline advisory criteria, but
since they will be at their worst in the very early morning, have
decided against an advisory at this time. Winds begin to calm
after noon. This same vorticity wave could trigger some light snow
showers over southwestern MN overnight. Ensemble guidance
continues to have a large spread on probability of QPF greater
than/equal to 0.01 inch. The CAN remains the most enthusiastic
with 90-100% probability, the EC a moderate 40-80%, and the GFS a
conservative 10-40%. As mentioned in the previous discussion, the
fast moving nature of this wave, and some low level dryness, leads
to light totals of a dusting to a half an inch. Highs for Monday
will be in the upper 30s to 40s, 10-15 degrees cooler than
average. Monday night lows will again be in the teens to low 20s,
also 10-15 degrees cooler than average. Wind chills will make
things feel much colder. By sunrise Tuesday, we're looking at
apparent temperatures in the low single digits, a few areas at
elevation could be zero or slightly lower. ESATs tables indicate
temperatures for Tuesday morning to be in the 0.5% to minimum for
climatology. So, if you are going to be outside in the early
morning, be sure you are properly dressed for cold weather.

For Tuesday a ridge begins to build in with high pressure at the
surface. But thanks to that strong CAA push highs will barely break
freezing. Widespread low 30s for highs, and teens and 20s again for
lows Tuesday night. Wednesday, the surface high pressure moves
southeast and winds turn southerly and warm us up a little bit
before the next midlevel embedded wave turns winds back to the
northwest again. Highs will be in the 40s, lows in the teens and
20s. Thursday is basically a copy of Wednesday, but slightly warmer
with highs in the upper 40s and lows in the upper 20s. Friday into
Saturday a broad trough brings our next chance for precipitation,
though timing and track are uncertain at this point. Highs will be
closer to average for this time of year, in the upper 40s and low
50s.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon)
Issued at 1222 PM CDT Mon Oct 30 2023

Quiet, yet breezy conditions continue to prevail across the region
ahead of an advancing upper level low. Heading into the afternoon
and evening, expect wind direction to become more west/northwesterly
in the wake of a sfc cold front, with gusts between 30 to 35 kts
possible through the overnight period. Light snow will also be
possible during this time, primarily across SW Minnesota, with
amounts forecast to remain between a trace and half an inch. While
most the regions cigs should stay at VFR levels, could see some
spotty MVFR levels occur during periods of blowing snow. Otherwise,
look for breezy winds to gradually diminish west of I-29 by the end
of the period, with gusts between 20 to 30 kts still possible in
areas east.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...None.
MN...None.
IA...None.
NE...None.
&&

DISCUSSION...AJP
AVIATION...SST
Hazardous weather outlook, Oct 30, 4:17 AM CDT, 10 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Sioux Falls SD
417 AM CDT Mon Oct 30 2023

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-050-052>071-310930-
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson-
Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury-Brookings-Gregory-
Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-Davison-Hanson-McCook-
Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-Bon Homme-Yankton-
Union-
417 AM CDT Mon Oct 30 2023

This Hazardous Weather Outlook is for northwest Iowa, west central
Iowa, southwest Minnesota, northeast Nebraska, central South
Dakota, east central South Dakota, south central South Dakota and
southeast South Dakota.

.DAY ONE...Today and tonight.

Wind chills Monday morning fall into the single digits and low teens.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Breezy northwest winds expected Monday night through Tuesday with
gusts up to 45 mph. Wind chills fall into the single digits Monday
night into Tuesday morning. Areas at elevation may even see wind
chills of zero or less.

Light snow is possible across southwestern MN Monday night.
Accumulations of less than an inch expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Wind Advisories in South Dakota, 2023Wind Advisories in Iowa, 2023Wind Advisories in Minnesota, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.